Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 13, 2018, 3:13 AM CST for 33 counties in Texas. It took effect at Nov 13, 2018, 8:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 3:13 AM CST (09:13 UTC)
- In effect from
- Nov 13, 2018, 8:00 PM CST
- Expired
- Nov 14, 2018, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS74 KEWX 130913 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 313 AM CST Tue Nov 13 2018 TXZ171>173-183>194-202>208-131715- /O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/ /O.CON.KEWX.FZ.W.0001.000000T0000Z-181113T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 313 AM CST Tue Nov 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM this evening to 9 AM CST Wednesday. * TEMPERATURE...Freezing temperatures will persist through mid morning with lows of 29 to 32 across the Hill Country to along the Interstate 35 and Highway 90 corridors. Northerly winds of 15 to 25 mph with gusts to 30 mph will create wind chills in the teens in the Hill Country to 20s along the Interstate 35 and Highway 90 corridors. Colder temperatures are expected tonight into Wednesday morning with lows of 23 to 28. Hard freezes are expected across the Hill Country and the usually colder low lying spots along the Escarpment. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ209-217>225-228-131715- /O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/ Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca-Dimmit- Including the cities of La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 313 AM CST Tue Nov 13 2018 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM this evening to 9 AM CST Wednesday. * TEMPERATURE...Freezing temperatures are expected from the Coastal Plains to the Rio Grande Plains overnight into early Wednesday morning. Lows of 26 to 28 are expected. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
575 WWUS74 KEWX 131826 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1226 PM CST Tue Nov 13 2018 TXZ171>173-183>194-202>209-217>225-228-141400- /O.CON.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 1226 PM CST Tue Nov 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... * TEMPERATURE...Freezing temperatures are expected from the Coastal Plains to the Rio Grande Plains overnight into early Wednesday morning. Lows of 26 to 28 are expected. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
744 WWUS74 KEWX 140936 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 336 AM CST Wed Nov 14 2018 TXZ171>173-183>194-202>209-217>225-228-141500- /O.CON.KEWX.FZ.W.0002.000000T0000Z-181114T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 336 AM CST Wed Nov 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...Freezing temperatures are ongoing area wide tonight from the Hill Country to the Interstate 35 corridor to the Coastal Plains and the Rio Grande Plains. Lows of 24 to 30 are expected. Temperatures should begin to warm slowly around sunrise, but remain at or below freezing through 9 am. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
090 WWUS74 KEWX 141510 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX Issued by National Weather Service Brownsville TX 910 AM CST Wed Nov 14 2018 ...Temperatures climbing above freezing... .Temperatures gradually rising this morning with full sunshine. Most areas have climb above freezing or will be rise above 32 degrees by 10 am ending this mornings freezing conditions. TXZ171>173-183>194-202>209-217>225-228-141615- /O.EXP.KEWX.FZ.W.0002.000000T0000Z-181114T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 910 AM CST Wed Nov 14 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures to rise 33-42 by 10 am nearing 45-50 degrees by 11 am. Freezing conditions are possible along the I 35 and I 10 corridors north of San Antonio Thursday morning. $$ GB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:47 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 12, 11:47 PM CST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1147 PM CST Mon Nov 12 2018 .UPDATE... Area radars show bands of light snow over the Edwards Plateau to the Big Bend. Latest HRRR shows these bands moving across our area overnight into early Tuesday morning. Have updated the forecasts, to include snow. Due to warm surfaces and strong winds, expect no accumulations at this time. Should bands increase in intensity, then light accumulations may be possible. No other updates needed at this time. && .PREV DISCUSSION... /ISSUED 1052 PM CST Mon Nov 12 2018/ AVIATION... No significant changes from the ongoing TAFs. The Austin and San Antonio airports have MVFR ceilings and this will continue through the overnight. The ceiling at DRT is VFR and will remain that way through the entire period. The ceilings at Austin and San Antonio will increase to VFR within a couple of hours of sunrise. North winds will continue at 15 to 20 kts with gusts to 30 through Tuesday afternoon. Skies should become mostly clear by late afternoon or early evening. PREV DISCUSSION... /ISSUED 917 PM CST Mon Nov 12 2018/ UPDATE... Forecast for this evening into Tuesday morning is on track. Temperatures have dropped already to the 32 degrees mark over some spots across the Hill Country. This trend is expected to continue overnight over areas along and west of Interstate 35 and north of Highway 90 through Tuesday morning. A Freeze Warning is in effect for the areas mentioned above through 10 AM Tuesday. Breezy northerly winds of 15 to 25 mph will help temperatures to feel (wind chill factor) in the teens across the Hill Country and low to mid 20s rest of South Central Texas Tuesday morning. Highs will range from the lower 40s to lower 50s areawide on Tuesday. Another but areawide freeze is expected across South Central Texas Tuesday night into Wednesday morning. Light winds and clear skies will help temperatures to drop into the low to mid 20s across the Hill Country and mid to upper 20s elsewhere. PREV DISCUSSION... /ISSUED 239 PM CST Mon Nov 12 2018/ SHORT TERM (Tonight through Tuesday Night)... The cold front has pushed south through the CWA and has left behind breezy northerly winds. Wind speeds remain around 15-25 mph with higher gusts. All sites are below Wind Advisory Criteria and should remain that way through the evening. Light rain/drizzle continues to slowly end from west to east as drier air begins to filter into the region. All activity should end by the beginning of the the tonight period and will show a dry forecast for the short-term forecast. Cloud cover will likely hold on for most areas tonight which will help with temperatures somewhat. However, areas within the current Freeze Warning are expected to reach 32 degrees or lower tonight and see no reasons to make any changes to the Freeze Warning. For tomorrow, skies should finally clear but temperatures will only get into the lower to upper 40s with continued north winds around 10-20 mph continuing the cold air advection. Winds will begin to diminish tomorrow night, and the clear skies, light winds, and very dry air will allow for near optimal radiational cooling conditions. Lows will likely be in the 20s for the entire CWA. Will need another Freeze Warning for the counties that do not see a freeze tonight, and this will likely be issued by tomorrow morning. It is not a frequent occurrence that our office can end its initial Freeze Warning program in one initial event, but this looks to be the case. LONG TERM (Wednesday through Monday)... Dry weather will continue through the beginning of the long-term forecast. Another freeze will be likely for most of the area Wednesday night after highs Wednesday in the 50s. A slow warming trend will continue through the weekend before the next front looks to arrive around Sunday. Models have come in a bit wetter with this front and will introduce a 20 PoP for the western half of the area Sunday. Models continue to show lingering rain chances into Monday but will hold off on multiple days of PoPs until there is more consistency in the medium-range guidance. If this trend continues, PoPs will need to be expanded and increase across the area for the end of the long-term portion of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 31 45 30 52 35 / 20 - - - 0 Austin Bergstrom Intl Airport 33 45 28 52 30 / 20 - - - 0 New Braunfels Muni Airport 33 47 27 53 29 / 20 - - - 0 Burnet Muni Airport 29 43 26 50 30 / 20 - 0 0 0 Del Rio Intl Airport 35 50 29 58 35 / 20 - 0 0 - Georgetown Muni Airport 30 43 27 50 31 / 20 - - - 0 Hondo Muni Airport 33 49 26 55 31 / 20 - 0 0 - San Marcos Muni Airport 33 45 27 52 30 / 20 - - - 0 La Grange - Fayette Regional 34 45 28 50 29 / 20 - - - 0 San Antonio Intl Airport 33 47 27 54 31 / 20 - - - - Stinson Muni Airport 34 48 28 54 31 / 20 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM CST Tuesday for Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Edwards-Gillespie-Guadalupe-Hays- Kendall-Kerr-Kinney-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde- Williamson. && Aviation...Treadway Short-Term/Long-Term...04
Hazardous weather outlook, Nov 12, 5:15 AM CST, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 515 AM CST Mon Nov 12 2018 TXZ171>173-183>194-202>209-217>225-228-131115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 515 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A strong cold front arrives today and will bring the coldest temperatures of the season thus far tonight through the middle of the week. In addition to the very cold temperatures, the cold front will bring strong north winds today. Sustained winds today and tonight of 15 to 25 mph are possible, with gusts up to 35 mph. This will add a wind chill to already cold temperatures. A light freeze is likely across the Hill Country and Edwards Plateau tonight into Tuesday morning and will also be possible over a few locations just south and east of the Balcones Escarpment. A Freeze Warning has been issued for Monday night, highlighting the first freeze of the fall season over areas north of a line from Del Rio to San Antonio to Taylor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Models continue to trend colder and now show a widespread freeze across all of South Central Texas Wednesday morning. Temperatures Wednesday morning will be in the low to mid 20s across the Hill Country and I-35 corridor, and upper 20s across the Rio Grande and Coastal Plains. Much of South Central Texas should see a third morning of freezing temperatures Thursday before a warming trend resumes Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.